| Catalog Number |
198726417 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032)
| Date of Event |
04/04/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Patient presented to the emergency department on (b)(6) 2017 due to right knee pain, swelling, redness and drainage for 3 days, fever, and decreased range of motion.Patient had previously had right knee revision surgery on (b)(6) 2017.Patient has a complicated and long surgical history of right knee.I and d and revision occurred on (b)(6) 2017 due to infection.At time of revision the surgeon noted copious amounts of obvious frank pus within the knee joint space.Devitalized tissue and infected tissue was seen throughout.Thorough debridement and irrigation was performed.Multiple products were explanted and replaced.At 2 week post-op assessment on (b)(6) 2017 patient shows no sign on infection.The right knee wound is continuing to heal with some erythema surrounding the incision which appears to be somewhat from the wound vac placement, which has been removed.The swelling of the right knee has decreased substantially.
Additional Manufacturer Narrative
No device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.